MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 7MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 7MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400704S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: as reported, a 7mm x 4cm x 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter crossed the lesion and inflated; however, it ruptured within nominal burst pressure (nbp).There was no reported patient injury.The target lesion was the iliac artery.The lesion had severe calcification.The device was removed from the patient¿s body and replaced with the same size unknown balloon catheter.A plain old balloon angioplasty (poba) was performed and the procedure was completed.The product was removed intact (in one piece) from the patient.Additional procedural details were requested but are unknown.The device was not returned for analysis as it was discarded by the facility.A product history record (phr) review of lot 82187305 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of severe calcification may have contributed to the reported event, as it is known that calcium may damage balloon material.However, without return of the product for analysis, it is difficult to draw a clinical conclusion between the device and the reported event.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, a 7mm x 4cm x 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter crossed the lesion and inflated, however; it ruptured within nominal burst pressure (nbp).Therefore, it was removed from the patient¿s body and replaced with the same size unknown balloon catheter.A plain old balloon angioplasty (poba) was performed and the procedure was completed.There was no reported patient injury.The target lesion was the iliac artery.The lesion had severe calcification.The product was removed intact (in one piece) from the patient.The device will not be returned for evaluation as it was discarded in the hospital.

Brand Name
POWERFLEXPRO 7MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10308098
Report Number9616099-2020-03798
Device Sequence Number811371
Product Code LIT
UDI-Device Identifier20705032059692
UDI-Public20705032059692
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number4400704S
Device Catalogue Number4400704S
Device Lot Number82187305
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/25/2020
Initial Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1